Home PEx Lifestyle Health and Wellness
Speak your mind, but mind what you post. Let's not spread disinformation and/or misinformation.

Overmedication (Influenza & related sypmtoms)

Patient: Female, early 20s, domestic helper, 5'2", 110-120 lbs, below average IQ.

Background: Self medication upon advice by relatives. For common cold, Neozep. For cough, Tuseran Forte. For fever, Biogesic. For muscle aches and pain, Alaxan.

This Monday, patient exhibited symptoms of influenza - cold, cough, fever, and muscle and joint pain. Decided to heed relatives' advice and took ALL medication simultaneously. Neozep, Tuseran Forte, Biogesic, AND Alaxan. 3x a day for four days until supply ran out.

Questions:

1) Is there risk of permanent damage to internal organs?
2) Is there risk of permanent damage to brain?
3) Is there risk of IQ being reduced even further?

Comments

  • From my doctor-friend:

    1. Almost no chance of damage. The drugs she took have high therapeutic indices (taking over the recommended dose will not harm internal organs assuming that the person has no prior condition other than the cold, cough and muscle pain).

    2. No.

    3. No.
  • Thank you, and your doctor-friend. ;)

    What a relief! Especially answer number 3! :lol:
  • Tell her not to do that next time. She is actually overdosing on some of the medications (like Paracetamol, which is in Neozep, Tuseran, Biogesic AND Alaxan). Buti na lang 4 days lang.
  • I think she learned her lesson. I think she also overdosed on the antihistamines and couldn't see, talk, stand, or hear straight. :lol:
Sign In or Register to comment.